MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 06/01/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The root cause for the reported cardiac arrest 30 minutes post-op could not be determined with the limited information available.There was no device issue/ malfunction reported and was reported to have functioned as intended.This report is being filed out of an abundance of caution as device causality cannot be ruled out with the information available.Based on the information reported via a site filed vigilance report to the competent authority, the patient had heavily calcified coronary artery disease which was unresponsive to the use of semi-compliant and non-complaint balloon catheters.The shockwave device functioned as intended, adequately resolving the coronary stenosis followed by stent implantation, gaining the effective reference vessel lumen.There were no clinical or angiographic events detected during the entire shockwave procedure.The device mentioned in the complaint was discarded and is not available for investigation, hence a physical inspection of the device was not possible.However, there is no indication of a device malfunction reported from the site, and there were no clinical or angiographic events detected during the entire shockwave procedure.Furthermore, shockwave medical (swmi) has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation does not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2 coronary lithotripsy (ivl) device was successfully used to treat a patient with heavy, resistant calcium in the coronary.It was noted that a semi-compliant balloon did not work, and ivl was used with good acute results.The shockwave device was reported to adequately resolve the coronary stenosis following ivl treatment and stent implantation, gaining the effective reference vessel lumen.The physician used a cutting balloon prior to the shockwave device.There were no clinical and angiographic events detected during the entire shockwave procedure.Approximately 30 minutes following shockwave ivl, the patient experienced an electromechanical dissociation (cardiac arrest) and subsequently expired.The patient's family refused an autopsy therefore the exact cause of death is unknown.The operators of the device believe that shockwave was not at fault as the result after the procedure was good.The patient's family refused an autopsy so the physicians are not clear as to the cause of death.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
MDR Report Key12081394
Report Number3015053858-2021-00010
Device Sequence Number19664007
Product Code QMG
UDI-Device Identifier00195451000102
UDI-Public0100195451000102
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberC2IVL3512
Device Lot NumberP210120O
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2021
Initial Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUTTING BALLOON (UNKNOWN MFR); SEMI-COMPLIANT BALLOON (UNKNOWN MFR)
Outcome Attributed to Adverse Event Death; Other;
Patient Age77 YR